MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA PLUS TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS

ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA PLUS TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS
Model Number 06870287001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Power Problem (3010)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
At 8:30 am the patient received a blood glucose result in the 200's mg/dl on her aviva system.Based on the elevated result the patient increased her insulin dosage and took 20 units of novolog insulin at 8:30 am.The patient's normal dosage is 10 units of novolog.The patient went to a routine doctor's appointment at 11:00 am and the doctor checked the patient's blood glucose and received a result of 113 mg/dl on the doctor's meter.At 1:00 pm upon arriving home the husband states the patient was pale and unresponsive, but conscious.The husband attempted to test the patient at 1:00 pm with the aviva meter but received an e-9 message.The husband then phoned accu-chek and a meter reset was performed.At 1:20 pm while on the line troubleshooting, the husband was able to re-test the patients blood glucose and received a result of 108 mg/dl.The patient was slumped over in the chair.The husband disconnected the call with accu-chek and called 911.The husband called the emt's at 1:35 pm and the emt's arrived around 1:50 pm.Upon arrival the emt's received a blood glucose result of 48 mg/dl on their professional meter.The emt's treated the patient with a peanut butter sandwich and orange juice.The husband then treated the patient with a ham sandwich.The patient began to fell better within 8-9 minutes.The emt's rechecked the patient's blood glucose before they left and received a reading of 54 mg/dl.The patient was not taken to the hospital.
 
Additional Manufacturer Narrative
Corrected to provide the correct suspect device information.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on errors that occurred in the submission of mdrs for incorrect manufacturer name and/or address.A non-conformance report (ncr) ¿ 16847 to implement corrective actions was opened on january 29, 2025.Device performance and/or risk profile are not impacted.

Brand Name
ACCU-CHEK ® AVIVA PLUS TEST STRIPS
Common Device Name
BLOOD GLUCOSE MONITORING TEST STRIPS
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
SANMINA CORPORATION
13000 south memorial parkway
na
huntsville AL 35803 1025
Manufacturer Contact
greg smith
9115 hague road
na
indianapolis, IN 46250-0457
3175212484
MDR Report Key9642445
Report Number3011393376-2020-00318
Device Sequence Number2179673
Product Code NBW
UDI-Device Identifier00365702544109
UDI-Public00365702544109
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2020
Device Model Number06870287001
Device Catalogue Number06908217001
Device Lot Number498315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/14/2020
03/06/2020
07/22/2025
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/28/2020
03/09/2020
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOVOLOG
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight76 KG